Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 162, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 8, 2016, 1:53 PM CDT for Cooper County, Missouri. It took effect at Sep 9, 2016, 8:00 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2016, 1:53 PM CDT (18:53 UTC)
- In effect from
- Sep 9, 2016, 8:00 AM CDT
- Expired
- Sep 10, 2016, 7:48 PM CDT
- In force
- 36 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 20.45 ft at Sep 11, 2016, 5:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
246
WGUS43 KEAX 081853
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
153 PM CDT THU SEP 8 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-091853-
/O.NEW.KEAX.FL.W.0162.160909T1300Z-160911T0048Z/
/BONM7.1.ER.160909T1300Z.160909T1800Z.160910T0048Z.UU/
153 PM CDT THU SEP 8 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Petite Saline Creek near Boonville.
* from Friday morning to Saturday evening.
* At 1:30 PM Thursday the stage was 9.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 18.0 feet by early Friday afternoon. The river will
fall below flood stage by Friday evening.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 9.1 Thu 01 PM 18.0 early Friday afternoon
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$3 follow-up statements
308
WGUS83 KEAX 090738
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 AM CDT FRI SEP 9 2016
...The Flood Warning continues for the following rivers in
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-100738-
/O.EXT.KEAX.FL.W.0162.000000T0000Z-160911T1824Z/
/BONM7.1.ER.160910T0508Z.160910T1200Z.160910T1824Z.UU/
238 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until Sunday afternoon.
* At 1:30 AM Friday the stage was 9.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 18.2 feet by Saturday morning. The river
will fall below flood stage by early Saturday afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 9.9 Fri 01 AM 18.2 Saturday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
MOC013-037-083-100737-
/O.EXT.KEAX.FL.W.0163.160909T1753Z-160911T1418Z/
/URHM7.1.ER.160909T1753Z.160910T0000Z.160910T1418Z.UU/
238 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The South Grand River at Urich.
* from this afternoon to Sunday morning.
* At 2:15 AM Friday the stage was 9.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 25.7 feet by this evening. The river will fall below
flood stage by late Saturday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 9.4 Fri 02 AM 25.7 this evening
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$226
WGUS83 KEAX 091521
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 AM CDT FRI SEP 9 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...Kansas...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
Marais Des Cygnes River at Osawatomie affecting Miami County.
Marais Des Cygnes River at La Cygne affecting Linn County.
Petite Saline Creek near Boonville affecting Cooper County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-101521-
/O.EXT.KEAX.FL.W.0168.160910T2347Z-160912T0014Z/
/BLRM7.1.ER.160910T2347Z.160911T0000Z.160911T0014Z.UU/
1021 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The Big Creek at Blairstown.
* from Saturday evening to Sunday evening.
* At 10:00 AM Friday the stage was 12.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday evening and continue
to rise to near 20.0 feet by Saturday evening. The river will fall
below flood stage by Saturday evening.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 12.9 Fri 10 AM 20.0 Saturday evening
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC101-159-091551-
/O.CAN.KEAX.FL.W.0164.000000T0000Z-160912T0000Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT FRI SEP 9 2016
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 10:00 AM Friday the stage was 5.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage with a value of
13.5 feet early Sunday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 5.0 Fri 10 AM 13.5 early Sunday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-091551-
/O.CAN.KEAX.FL.W.0165.000000T0000Z-160913T1933Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT FRI SEP 9 2016
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 9:45 AM Friday the stage was 11.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of
19.0 feet Sunday evening.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 11.0 Fri 10 AM 19.0 Sunday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC121-101520-
/O.EXT.KEAX.FL.W.0166.160911T0600Z-160912T1200Z/
/OSMK1.1.ER.160911T0600Z.160911T0600Z.160911T1200Z.NO/
1021 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The Marais Des Cygnes River at Osawatomie.
* from late Saturday night to Monday morning.
* At 7:30 AM Friday the stage was 17.6 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Sunday morning.
* At 28.0 feet...Low-lying areas along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Osawatomie 28 17.6 Fri 07 AM 28.0 early Sunday morning
&&
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507
$$
KSC107-101520-
/O.EXT.KEAX.FL.W.0167.160911T1121Z-160912T1607Z/
/LCGK1.1.ER.160911T1121Z.160911T1200Z.160911T1607Z.NO/
1021 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The Marais Des Cygnes River at La Cygne.
* from Sunday morning to Monday morning.
* At 9:15 AM Friday the stage was 12.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 25.1 feet by Sunday morning. The river will fall below
flood stage by late Sunday morning.
* At 25.0 feet...Low lying farmland and other rural land floods.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
La Cygne 25 12.5 Fri 09 AM 25.1 Sunday morning
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483
$$
MOC053-101520-
/O.EXT.KEAX.FL.W.0162.000000T0000Z-160911T1822Z/
/BONM7.1.ER.160910T0742Z.160910T1200Z.160910T1822Z.UU/
1021 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until Sunday afternoon.
* At 9:30 AM Friday the stage was 8.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 17.5 feet by Saturday morning. The river
will fall below flood stage by early Saturday afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 8.2 Fri 09 AM 17.5 Saturday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
MOC013-037-083-101520-
/O.EXT.KEAX.FL.W.0163.160910T1736Z-160912T0019Z/
/URHM7.1.ER.160910T1736Z.160910T1800Z.160911T0019Z.UU/
1021 AM CDT FRI SEP 9 2016
The Flood Warning continues for
The South Grand River at Urich.
* from Saturday afternoon to Sunday evening.
* At 10:15 AM Friday the stage was 10.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and
continue to rise to near 24.1 feet by early Saturday afternoon. The
river will fall below flood stage by Saturday evening.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 10.8 Fri 10 AM 24.1 early Saturday
afternoon
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$589
WGUS83 KEAX 091842
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
142 PM CDT FRI SEP 9 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-091912-
/O.CAN.KEAX.FL.W.0162.000000T0000Z-160911T1822Z/
/BONM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
142 PM CDT FRI SEP 9 2016
The Flood Warning is cancelled for
The Petite Saline Creek near Boonville.
* At 12:30 PM Friday the stage was 8.4 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage with a value of
11.5 feet early Saturday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 8.4 Fri 12 PM 11.5 early Saturday
afternoon
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 8, 12:45 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 8, 12:45 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1245 PM CDT THU SEP 8 2016
.Discussion...
Issued at 355 AM CDT THU SEP 8 2016
Deep layer moisture has entered much of the Central Plains Region,
and will linger overhead through early Saturday morning. A
negatively tilted trough centered over the Saskatchewan and Manitoba
border has lifted the moisture axis from Post-Tropical Cyclone
Newton into northeastern Kansas and northwestern Missouri as of
Wednesday night. This steady moisture supply, fed by a southwest to
northeastern low level jet, has produced a line of storms along this
axis through much of the early morning hours Thursday. Rain rates as
high as 2 inches per hour have been noted in some of the stronger
storms across northwest Missouri. These will begin to dissipate
through the mid morning Thursday as the low level jet weakens after
sunrise. Nonetheless, until storms do weaken, heavy rainfall is
possible within this corridor, generally from west central Missouri
to northeast Missouri. Given the absence of widespread convection
with Wednesday's activity and the recent dry spell, soils should be
able to handle rainfall with Thursday morning storms. Still could see
some locally heavy rainfall, with potential urban and small stream
concerns.
Once this activity subsides, the focus then lands on potential heavy
rainfall Thursday evening. Models have been somewhat consistent in
advertising widespread precipitation beginning this evening,
generally south of the I-70 corridor. A frontal boundary will lift
north in this vicinity through the evening, with a vort lobe
overhead ejecting from the remnants of Newton. This should provide
the support for storm development, and given the presence of PWATS
between 2 to 2.5 inches in this area, very efficient rainfall is
likely within these storms. Have gone with a Flash Flood watch for
areas south of the Kansas City Metro, based on antecedent conditions
from Thursday morning storms, along with the placement of the
aforementioned frontal boundary underneath the anticipated vort max
overhead of the Missouri River this evening. Have carried the Flash
Flood watch through Saturday morning to account for additional heavy
rainfall expected Friday night. Expecting Thursday night rainfall
totals up to 2 to 3 inches within areas generally south of the I-35
and I-70 corridor. Thursday high temperatures will be cooler than
the recent trends, near the mid 80s, for most locations with
building cloud cover noted Thursday morning expected to linger
through peak heating hours.
The next round of potentially heavy rainfall will arrive Friday
night as a deepening trough across the Northern Plains sends a cold
front southeastward into Northwest Missouri by early Friday evening.
This boundary will provide ample lift in a deeply moistened
atmosphere, with PWATS lingering between 2 to 2.5 inches over much
of the area. Have trended rainfall totals down a touch for areas
north of the Missouri River, given the noticeable weakening of the
influence of Newton, though still concerned with flash flooding
potential Friday night with expected rainfall totals between 1 to 2
inches along and south of the Missouri River. Higher amounts are
possible within areas of stronger storms. By the time all is said
and done, expecting total rainfall amounts through both Thursday and
Friday to reach between 2 to 4 inches, perhaps up to 5 inches, for
areas south of the Missouri River. Will likely need to expand the
Flash Flood Watch further north in subsequent forecasts to include
the Kansas City Metro, with consideration to Friday night's
potential. For now, mostly concerned with heavy rainfall potential
for areas south of Kansas City through Thursday night.
While the heavy rainfall is the main concern at this point over the
next couple of days, the potential is there for severe weather
Friday along the cold front. Will still need to see how conditions
play out with Thursday's lingering activity, though the boundary
layer should be able to modestly destabilize ahead of the frontal
boundary Friday evening. Wind fields aloft do not seem overly
impressive until the boundary gets some momentum into northwest
Missouri, at which point loss of afternoon heating may act to
stabilize the area. Regardless, the potential is present for strong
gusty winds along the front with an adequate push from the deepening
trough to the north.
By Saturday morning, storms will quickly exit the area and,
temperatures will peak in the mid 70s, providing for a pleasant
weekend. Will see a gradual increase in temperatures Sunday with the
next chance of storms returning by the early week.
&&
.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1245 PM CDT THU SEP 8 2016
Weather conditions over the next 24 hours will be a bit chaotic as
repeated rounds of storms will affect the region. Should have a bit
ofa break in the rain this afternoon but towards nightfall more
storms may move far enough north to affect the terminals with
prevailing thunderstorms likely late tonight through the early
morning hours of Friday with mostly a south wind. Expect a lot of
amendments to the TAFs tonight and Friday as conditions will be
changing quickly.
&&
.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch from 7 PM CDT this evening through Saturday
morning for KSZ057-060.
MO...Flash Flood Watch from 7 PM CDT this evening through Saturday
morning for MOZ043>045-053-054.
&&
Discussion...Welsh
Aviation...CutterHazardous weather outlook, Sep 8, 5:59 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CDT THU SEP 8 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 559 AM CDT THU SEP 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORNING THUNDERSTORMS PRODUCING HEAVY RAINS SOUTH OF A KANSAS CITY TO KIRKSVILLE LINE. A FEW STRONG THUNDERSTORMS POSSIBLE SOUTH OF THE MISSOURI RIVER THIS AFTERNOON. HEAVY RAINS POSSIBLE TONIGHT WITH FLASH FLOODING A CONCERN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COUPLE PERIODS OF THUNDERSTORMS FRIDAY THROUGH FRIDAY NIGHT. SEVERE STORMS AND HEAVY RAINS PRODUCING FLASH FLOODING ARE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:52 AM CDT | Areal Flood Advisory | EAX | Adair, Daviess, Grundy, Harrison, Mercer, Putnam and 2 more | 4 hr |
| Sep 8, 3:54 AM CDT | Flash Flood Watch | EAX | Bates, Cass, Cooper, Henry, Johnson, Pettis | 48 hr |
| Sep 8, 2:26 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 63 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.